Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A bound for the nilpotency of a group
of self homotopy equivalences

Authors: Yves Félix and Aniceto Murillo
Journal: Proc. Amer. Math. Soc. 126 (1998), 625-627
MSC (1991): Primary 55P10, 55M30
MathSciNet review: 1443152
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $\mathcal{E}_\Omega(X)$ be the group of homotopy classes of self-homotopy equivalences of $X$ such that $\Omega f\simeq 1d_{\Omega X}$. We prove that $\mathcal{E}_\Omega(X)$ is a nilpotent group and that $\operatorname{nil} \mathcal{E}_{\Omega}(X)\le \operatorname{cat}(X)-1$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 55P10, 55M30

Retrieve articles in all journals with MSC (1991): 55P10, 55M30

Additional Information

Yves Félix
Affiliation: Départment de Mathématiques, Université Catholique de Louvain, 1348 Louvain La, Neuve, Belgium

Aniceto Murillo
Affiliation: Departamento de Algebra, Geometría y Topología, Universidad de Málaga, Ap. 59, 29080-Málaga, Spain

Received by editor(s): August 19, 1996
Communicated by: Thomas Goodwillie
Article copyright: © Copyright 1998 American Mathematical Society